Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 361, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 27, 2011, 9:25 PM CDT for Grayson County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 27, 2011, 9:43 PM CDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Grayson County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS53 KLMK 280225 SVRLMK KYC085-280300- /O.NEW.KLMK.SV.W.0361.110628T0225Z-110628T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 925 PM CDT MON JUN 27 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 1000 PM CDT * AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM HAS BEEN PERSISTENTLY ROTATING WEAKLY. THIS STORM WAS LOCATED NEAR MILLWOOD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... LEITCHFIELD... BLACK ROCK... GRAYSON SPRINGS AND CLARKSON... PEONIA AND MEREDITH... SKAGGSTOWN AND FRAGRANT... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW! TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3752 8614 3735 8619 3746 8645 3753 8641 TIME...MOT...LOC 0225Z 286DEG 19KT 3748 8637 WIND...HAIL 60MPH <.50IN $$ SCHOETTMER
1 follow-up statement
692 WWUS53 KLMK 280243 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 943 PM CDT MON JUN 27 2011 KYC085-280252- /O.CAN.KLMK.SV.W.0361.000000T0000Z-110628T0300Z/ GRAYSON KY- 943 PM CDT MON JUN 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A TORNADO WARNING. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3752 8614 3735 8619 3746 8645 3753 8641 TIME...MOT...LOC 0242Z 286DEG 19KT 3746 8626 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:58 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 27, 8:58 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 958 PM EDT MON JUN 27 2011 ...FORECAST UPDATE... UPDATED THE FORECAST TO LOWER POPS SIGNIFICANTLY ACROSS SOUTHERN INDIANA/NRN PARTS OF NCNTRL KY AND THE NRN BLUEGRASS REGION OF KY. KEPT LIKELY POPS OVER SCNTRL KY...ALONG/S OF AN OLD OUTFLOW BOUNDARY WHERE DEWPOINTS ARE POOLED IN THE MID 70S. DEVELOPING CLUSTER OF SHOWERS/STORMS OVER CENTRAL KY...DEPICTED WELL BY OUR LOCAL WRF BETWEEN 00Z-03Z THIS EVE. THIS ACTIVITY SHUD CONTINUE TO INCREASE IN COVERAGE AS IT SLIDES/DEVELOPS TO THE E/SE TONIGHT TOWARD GREATER INSTABILITY...WHERE SPCS SWD ADJUSTED SLIGHT RISK RESIDES. ALL/MOST ACTIVITY SHUD BE SOUTH/EAST OF OUR FORECAST AREA BY DAWN TUE AS SYNOPTIC SCALE CDFNT REACHES SOUTHERN INDIANA. SOME ISOLATED SHOWERS/STORMS COULD ACCOMPANY FRONT...SO LEFT LO CHC POPS FROM 09Z-12Z. ON A SIDE NOTE...IT IS LIKELY A HEAT BURST OCCURRED IN THE DAVIESS/SPENCER COUNTY AREA BORDERING OUR NWRN CWA AROUND 3 PM EDT. A STORM REPORT FROM THERE INDICATED EXTREME HEAT-LIKE A BLOW TORCH- ALONG WITH HIGH WINDS (50-60 MPH WINDS). THESE WINDS DROPPED ESE INTO PARTS OF HANCOCK...BRECKINRIDGE...HARDIN...OHIO AND GRAYSON COUNTIES WHERE THE ELIZABETHTOWN MESONET RECORDED A WIND GUST NEAR 60 MPH AND A COINCIDING RISE IN TEMP/DROP IN DEWPOINT. THIS WAS ALL BEHIND DECAYING TSTMS. .SHORT TERM (TONIGHT AND TUESDAY)... WATCH 566 REMAINS IN EFFECT UNTIL 9 PM EDT...8 PM CDT FOR MUCH OF CENTRAL KY AND PERRY COUNTY INDIANA...ALTHOUGH WILL TRY TO TRIM A FEW COUNTIES BACK WITH THE 4 PM FORECAST ISSUANCE. MCS CONTINUES TO PUSH ACROSS THE FORECAST AREA ALTHOUGH IT SEEMS TO HAVE LOST SOME OF ITS PUNCH. -10 LI/S SIT OVER THE LAKE CUMBERLAND AREA HOWEVER...AND NEW CELLS HAVE STARTED TO POP OVER SOUTH CENTRAL KY. THIS COULD BE A SIGN OF RE-GENERATION...THEREFORE WILL CONTINUE THE SEVERE T-STORM WATCH. AGAIN THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. THE REST OF THE EVENING REMAINS IN QUESTION DUE TO THE MCS/S THAT HAVE MOVED THROUGH THE AREA TODAY. A WELL DEFINED WARM FRONT THAT WAS PRESENT THIS MORNING HAS BEEN LOST IN ALL OF THE OUTFLOW BOUNDARIES THAT HAVE CROSSED OVER THE REGION TODAY. HOWEVER...A BOUNDARY DID LIE FROM ABOUT CENTRAL MO TO CENTRAL TN AS OF 19Z WITH A PARENT SFC LOW OVER NE OKLAHOMA. ANOTHER SFC LOW WAS LOCATED OVER THE WESTERN GREAT LAKES WITH A COLD FRONT EXTENDING DOWN THROUGH WISCONSIN/ILLINOIS AND THEN BACK WESTWARD INTO MISSOURI. THIS FRONT IS PROGGED TO MOVE THROUGH THE AREA BETWEEN 6Z TO 12Z OVERNIGHT. BEFORE THIS FROPA THOUGH...AT LEAST ONE MORE ROUND OF CONVECTION IS EXPECTED TO FIRE ALONG THE COLD FRONT LATE THIS AFTERNOON AND PUSH ESE THIS EVENING. DEPENDING ON EXACTLY WHERE THE BOUNDARY FROM THE CURRENT MCS LAYS OUT MAY INFLUENCE THE TRACK OF THIS NEXT ROUND OF STORMS. ALSO...STORM INITIATION LOCATION IS IN QUESTION AS MODELS POINT TO CENTRAL MO WHILE OBS INDICATE REALLY GOOD CONVERGENCE OVER CENTRAL IL. IF STORMS CAN INITIATE FAR ENOUGH EAST OVER ILLINOIS AND TRAVEL E SLIGHTLY SE...THEN AT LEAST WESTERN AND SOUTHERN SECTIONS OF THE FA WILL GET ANOTHER ROUND OF STRONG STORMS. IF STORM INITIATION IS FARTHER WEST...WE MAY MISS A SECOND ROUND OF STRONG STORMS THIS EVENING ALL TOGETHER. AFTER MIDNIGHT...ONLY SOME RESIDUAL SHOWERS/T-STORMS ARE EXPECTED ALONG THE FRONT AS THE IT PASSES THROUGH THE REGION. TEMPS LOOK TO BE MILD THIS EVENING WITH LOWS IN THE LOWER 70S. HIGHS TOMORROW SHOULD REACH THE MID 80S ALTHOUGH CLEARING OF CLOUDS MAY HAMPER THE TEMP FORECAST SOMEWHAT. .LONG TERM (TUESDAY NIGHT - MONDAY)... MODEL CONSENSUS CONTINUES TO SHOW HIGH PRESSURE SLOWLY PROCEEDING FROM THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT TO THE SOUTHEAST UNITED STATES BY FRIDAY NIGHT...KEEPING US DRY DURING THAT TIME PERIOD. WEDNESDAY AND THURSDAY WILL SEE THE MERCURY RISE INTO THE MIDDLE AND UPPER 80S...WITH 90S LIKELY ON FRIDAY. A WEAK COLD FRONT WILL SLIP IN FROM THE NORTHWEST THIS WEEKEND...PROVIDING US WITH A CHANCE OF SCATTERED THUNDERSTORMS EACH OF THE THREE DAYS SATURDAY THROUGH THE FOURTH. AT THIS TIME IT LOOKS LIKE THE MOST LIKELY DAY FOR THUNDERSTORMS WILL BE SUNDAY. HIGH TEMPERATURES EACH DAY WILL BE AROUND THE 90 DEGREE MARK. && .AVIATION (00Z TAF ISSUANCE)... RE-DEVELOPMENT OF TSTMS IS EXPECTED EARLY IN THIS PERIOD...MAINLY ACROSS CENTRAL/SCNTRL KY WITH CLUSTERS OF STORMS DROPPING SEWD INTO TENNESSEE BY 10Z. THIS ACTIVITY EXPECTED AHEAD OF A COLD FRONT... EXTENDING FROM N/W ILLINOIS INTO MISSOURI ATTM. FRONT WILL MOVE THRU THE SDF AND LEX SITES BY LATE MORNING ON TUE AND THRU BWG BY MIDDAY OR EARLY AFTERNOON. IN GENERAL...VFR CONDITIONS WIL PREVAIL WITH THE GREATEST CONCENTRATION OF STORMS IN THE BWG VCNTY LATE TONIGHT. SHOULD A TSTM CORE MOVE ACRS BWG...WILL AMEND TO A LOWER FLIGHT CATEGORY...AS LOW AS LIFR IN VSBY. WILL MONITOR FOR THAT POSSIBILITY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........KIRKPATRICK SHORT TERM.....AMS LONG TERM......13 AVIATION.......DK/11
Hazardous weather outlook, Jun 27, 9:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM EDT MON JUN 27 2011 KYZ027>029-038>041-045>049-053>057-061>067-070>078-081-082-280800- GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT...A FEW MAY REACH SEVERE LEVELS WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>026-030>037-042-043-280800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- BOURBON KY-NICHOLAS KY- 1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME MAY BE STRONG WITH WIND GUSTS OF 50 MPH BEING THE PRIMARY THREAT. OTHER STORMS WILL PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS OVERNIGHT. 11
In the hours before
Special weather statement, Jun 27, 9:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1021 PM EDT MON JUN 27 2011 KYZ027-280245- GRAYSON- 921 PM CDT MON JUN 27 2011 ...STRONG THUNDERSTORM WITH WEAK ROTATION...DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT 20 MPH. WEAK ROTATION...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... LEITCHFIELD... BLACK ROCK... GRAYSON SPRINGS AND PEONIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3752 8615 3733 8625 3748 8650 3757 8646 TIME...MOT...LOC 0220Z 290DEG 19KT 3749 8639 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:21 PM CDT | Special Weather Statement | LMK | Grayson | 24 min |
| Jun 27, 9:39 PM CDT | Tornado Warning | LMK | Grayson | 21 min |
| Jun 27, 10:19 PM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hardin, Hart, Larue and 1 more | 3 hr |
| Jun 27, 10:22 PM CDT | Special Weather Statement | LMK | Grayson | 38 min |
| Jun 27, 11:10 PM CDT | Special Weather Statement | LMK | Grayson, Hart | 35 min |
| Jun 27, 11:52 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 6 hr |
| Jun 27, 11:53 PM CDT | Special Weather Statement | LMK | Ohio | 52 min |
| Jun 28, 1:06 AM CDT | Special Weather Statement | LMK | Butler, Warren | 39 min |
| Jun 28, 1:33 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Warren | 27 min |
| Jun 28, 1:39 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 36 min |
| Jun 28, 1:46 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Warren | 4 hr |
| Jun 28, 2:02 AM CDT | Special Weather Statement | LMK | Allen | 43 min |
| Jun 28, 2:13 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe | 4 hr |
| Jun 28, 2:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 30 min |
| Jun 28, 3:18 AM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 42 min |
| Jun 28, 3:21 AM CDT | Special Weather Statement | LMK | Simpson | 24 min |
| Jun 28, 3:31 AM CDT | Areal Flood Advisory | LMK | Logan, Simpson | 3 hr |
| Jun 28, 5:42 AM CDT | Areal Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.